MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT4
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records could not be reviewed because the reporter did not provide a lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during the cataract surgery with intraocular lens (iol) implant procedure, the patient vision is 20/40 uncorrected.The patient final refraction is plano -1.25 x 135.The patient notes a vague "white curved line" nasally.It is made better with her post operation refraction in the phoropter.She sees it intermittently.The patient iol has a scuff mark temporally running horizontally.Additional information received and stated that, passing through the cartridge might have caused the scuff mark temporally.
 
Additional Manufacturer Narrative
A qualified cartridge and viscoelastic were indicated with a non-qualified handpiece.The root cause for the visual issues cannot be determined.Not enough information was provided by the reporter for further investigation.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The reported "scuff" may be related to a failure to follow the instruction for use (ifu).Information was provided that viscoelastic was added to cover the image on the cartridge.The "image is at the loading area.This would not be adequate viscoelastic.The ifu instructs to completely fill the cartridge with ophthalmic viscosurgical devices (ovds) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.In addition, the indicated handpiece is not qualified for use with company lenses.The ifu instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17163317
Report Number1119421-2023-01135
Device Sequence Number17581868
Product Code MJP
UDI-Device Identifier00380652250436
UDI-Public00380652250436
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN6AT4
Device Catalogue NumberSN6AT4.205
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON INJECTOR; MONARCH CARTRIDGE D; PROVISC
Patient Age60 YR
Patient SexFemale